Anais do IX SIBGRAPI'96 (1996), 127-134

Optimal Adaptive Polygonal Approximation of Parametric Surfaces

Luiz Velho e Luiz Henrique de Figueiredo

IMPA e University of Waterloo,

We present a new method for adaptive polygonization of parametric surfaces. The method combines recursive simplicial subdivision of the domain and point sampling along curves on the surface. We avoid cracks in the polygonal mesh by determining the optimal sampling rate along the edges of a cell before subdividing it. The method is suitable for surfaces with low variations, such as bicubic patches, as well as for surfaces with high variations, such as height fields

Full Version:
in Acrobat PDF (297 Kb), and in Postscript gzipped (191 Kb)